Thunderstorm Wind, Benton
- When
- July 6, 12:15 PM CST
- Where
- Benton County, 0.33 mi NE of Pea Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.454, -94.117
Strong thunderstorm wind snapped large tree limbs.
Scattered severe thunderstorms developed during the afternoon and early evening of the 6th in a hot and humid atmosphere that was in place across northwestern Arkansas. The strongest storms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered severe thunderstorms developed during the afternoon and early evening of the 6th in a hot and humid atmosphere that was in place across northwestern Arkansas. The strongest storms produced damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 6, 11:33 AM CST, 42 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1233 PM CDT Fri Jul 6 2018 .DISCUSSION... The discussion for the 18Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered afternoon convection can't be ruled out at any TAF site and thus VCTS mention at all sites. Guidance suggested a bit higher chance at KFSM, thus a TEMPO group was maintained at that location. Convection should taper off btwn 00Z and 02Z. Based on persistence and the latest model data, some potential for IFR fog exists in the valley at KFYV toward sunrise. Outside of the fog and storms, VFR conditions will prevail. Drier air entering the region behind a cool front will give us a break from the storms on Saturday. Lacy && .PREV DISCUSSION... /Issued 1053 AM CDT Fri Jul 6 2018/ DISCUSSION... The latest short term data continues to suggest we should see scattered afternoon convection again today, initially starting in the favored terrain areas and moving/propagating westward in the easterly flow aloft. Similar to yesterday, the taller and stronger cores could produce strong to severe wind gusts. The current forecast has this handled reasonably well so no changes are planned at this time. On the temperature side of things, heat indices are already at or near 100 degrees in many locations, will need to closely monitor the trends for the possibility of a heat advisory for some areas this afternoon. Lacy PREV DISCUSSION... /Issued 625 AM CDT Fri Jul 6 2018/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms are expected to affect some of the terminals this afternoon. MVFR conditions are possible near areas of storms, with reduced visibilities in heavy downpours. Gusty winds will also be likely as storms collapse. Storms may develop first across northwest Arkansas, and then build into northeast Oklahoma along a slowly sagging cold front. VFR conditions are expected by this evening as storms diminish. PREV DISCUSSION... /Issued 249 AM CDT Fri Jul 6 2018/ DISCUSSION... Convection still lingering across southeastern portions of the forecast area, although coverage has diminished considerably over the past few hours. Will carry low PoPs into the morning hours although better chances of additional showers/thunderstorms arrive by the afternoon as a weak backdoor cold front drops into the area. HRRR and other CAMs models suggest development may start across northeast OK into northeast AR, with the activity developing southwest as the surface boundary sags through. Overall severe weather threat will remain low, but some gusty winds and locally heavy rainfall will be possible. The weak cold front will bring slightly cooler temperatures for the weekend, along with drier low-level air (and lower humidity) for the weekend. The upper high will build back across the central Plains for next week, with a series of weak waves expected to track east along the southern periphery of the ridge. This will bring periodic chances of showers and thunderstorms, mainly to the southern half of the forecast area for much of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 96 71 92 67 / 30 10 10 0 FSM 95 73 92 68 / 40 20 10 0 MLC 93 72 90 67 / 40 20 10 0 BVO 95 67 91 59 / 20 10 0 0 FYV 91 63 86 58 / 30 10 10 0 BYV 90 65 87 61 / 30 10 10 0 MKO 95 71 90 66 / 40 20 10 0 MIO 93 67 89 61 / 20 10 0 0 F10 94 72 90 67 / 40 20 10 0 HHW 95 73 93 71 / 30 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous Weather Outlook National Weather Service Tulsa OK 100 PM CDT Fri Jul 6 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 100 PM CDT Fri Jul 6 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited to Elevated in spots. AREA...Much of eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will continue to increase in coverage thru the afternoon across the region, ahead of a weak cold front. The stronger storms are likely to produce strong gusty winds. Isolated reports of damaging winds are possible as well with the strongest cells. Frequent cloud to ground lightning and brief heavy downpours will also accompany the storms. Outside of the storm activity, much of eastern Oklahoma and west central Arkansas will again see heat index values climb into the 100 to 105 degree range. Take the proper heat precautions if you must be outdoors during the middle of the day. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Drier and slightly cooler conditions will follow the front over the weekend. Thunderstorm chances return early next week as a more humid airmass spreads back across the region. weather.gov/tulsa contains additional information. Lacy
Special Weather Statement
National Weather Service Tulsa OK
1211 PM CDT FRI JUL 6 2018
OKZ058-063-061745-
Delaware OK-Ottawa OK-
1211 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 1245 PM CDT...
At 1211 PM CDT, a strong thunderstorm was located over Grove, moving
southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Jay... Grove...
Bernice... Cleora...
Honey Creek State Park... Bernice State Park...
Dodge... Cayuga...
Zena...
LAT...LON 3666 9462 3654 9462 3638 9484 3660 9500
3663 9500 3675 9471
TIME...MOT...LOC 1711Z 057DEG 18KT 3659 9476
LacySpecial Weather Statement National Weather Service Tulsa OK 1248 PM CDT FRI JUL 6 2018 OKZ056-057-061815- Craig OK-Nowata OK- 1248 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG AND SOUTHEASTERN NOWATA COUNTIES UNTIL 115 PM CDT... At 1248 PM CDT, a strong thunderstorm was located 11 miles northeast of New Alluwe, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... New Alluwe... Centralia... Centrailia... LAT...LON 3685 9548 3680 9526 3660 9529 3660 9561 TIME...MOT...LOC 1748Z 015DEG 10KT 3676 9540 Lacy
Special Weather Statement
National Weather Service Tulsa OK
112 PM CDT FRI JUL 6 2018
OKZ056-061-061845-
Rogers OK-Nowata OK-
112 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROGERS AND SOUTHEASTERN
NOWATA COUNTIES UNTIL 145 PM CDT...
At 112 PM CDT, a strong thunderstorm was located 3 miles northwest of
New Alluwe, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Nowata... Chelsea...
Talala... New Alluwe...
Watova...
LAT...LON 3669 9543 3660 9543 3660 9542 3647 9544
3655 9580 3676 9567
TIME...MOT...LOC 1812Z 017DEG 10KT 3664 9554
LacySpecial Weather Statement
National Weather Service Tulsa OK
114 PM CDT FRI JUL 6 2018
ARZ001-061845-
Benton AR-
114 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
145 PM CDT...
At 114 PM CDT, a strong thunderstorm was located over Pea Ridge,
moving southwest at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Lowell...
Pea Ridge... Garfield...
Hiwasse... Miller...
Centerton... Avoca...
Gateway... Hill Top...
Walnut Hill... Monte Ne...
This includes Interstate 49 between mile markers 81 and 93.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3648 9393 3624 9407 3641 9439 3650 9425
3650 9397
TIME...MOT...LOC 1814Z 042DEG 11KT 3647 9411
LacySpecial Weather Statement
National Weather Service Tulsa OK
115 PM CDT FRI JUL 6 2018
ARZ001-OKZ063-061845-
Benton AR-Delaware OK-
115 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 145 PM CDT...
At 115 PM CDT, a strong thunderstorm was located over South West
City, moving southwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Jay... Maysville...
Dodge... Cayuga...
LAT...LON 3650 9462 3650 9444 3629 9461 3647 9486
3662 9462
TIME...MOT...LOC 1815Z 042DEG 11KT 3652 9458
LacyThe Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 18:16 UTC.
5 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew siding off a house in Little Flock.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind uprooted a tree, snapped a power pole, and damaged poultry buildings.
Strong thunderstorm wind blew down trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773144, 773145, 773146, 773148, 773149.